MAUDE Adverse Event Report: ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3006
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/26/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Upon review by the investigation team, it was determined that a report was needed against the introducer.This is one of two related reports.This report will represent the introducer and another report was already submitted to represent the axillary insertion clamp.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical narrative an impella 5.5 was inserted via the right axillary artery via the abiomed provided introducer kit, to support the 73 year old male with acute decompensated chronic cardiomyopathy, presenting in scai stage e shock.The underlying medical history was not shared.The surgeon placed the pump and felt that the graft lock clips were not tight enough and less tight than usual, which lead to blood loss/leaking around the sheath and graft.The team replaced the sheath with a new sheath and support proceeded.There was no noted harm from the product replacement.The team did note that all best practices for access were followed.The support was ongoing for over 5 days and then the team made decision to withdraw care.While on the support the 5.5 device functioned as intended at p-8 at 4.7l/min with d5w sodium bicarbonate in the purge solution.There was no allegation that the sheath leak contributed to the patient outcome.The death is being conservatively reported; however, based on the available information, the patient¿s death is not attributed to the event describe and is more likely attributable to the reported cardiomyopathy, presenting in scai stage e.

Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25349032
Report Number1220648-2026-08314
Device Sequence Number21407979
Product Code DYB
UDI-Device Identifier00885672009755
UDI-Public(01)00885672009755(17)280430(11)250514(10)S9649282
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3006
Device Lot NumberS9649282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age73 YR
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite